MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that the coil was not able to disconnect the delivery wire.In the end of the procedure the user facility managed to get the wire lose, but then the coil was stretched out in the vessel.The user facility tried to push the coil back with the catheter, but then the coil was stuck along the catheter and the user facility could not take the catheter out otherwise the coil would migrated as well.After awhile the physician was able to get the catheter out with the coil still in the vena ovarica.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, instructions for use (ifu), quality control data, visual inspection, and a dimensional verification was conducted during the investigation.The retracta detachable embolization coils includes a coil and detachable coil delivery wire.The delivery wire was returned for evaluation.There were no kinks or bends observed along the length of the delivery wire.The length of the distal coil and diameter of the wire were both measured to be in specification.The outside diameter of the coil was measured to be slightly below specification.A document based investigation evaluation was also performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.There was one additional reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy.Note: it is recommended that the junction remain just inside the tip of the catheter.Based on the information provided and results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6139367
Report Number1820334-2016-01368
Device Sequence Number19101527
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)210829(10)7155896
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K123712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date08/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;